About a week ago, I started itching, randomly on my hands, arms, legs, palms and soles of my feet. I have no rash, bumps, or bites. But at the time of the itching, it feels just like a mosquito bite or chigger/flea bite itch feels. But I'm familiar with these bites, and I have no bites (I live in a rural area.)
I thought it was a contact dermatitis, at first. I had visited my daughter who had the gotten poison ivy, but I didn't touch her or rub up against her rash (at least not to my knowledge). But she has similar itching between her fingers--where there is no rash. (Is there a contagious virus that I could have gotten from her?)
My mom says it's allergy related because she's had the same symptoms related to food allergies. I just don't think I've got a food allergy, however.
I have been on keeflex and erithromyacin, following a root canal and absess.
I've also been using aldara in an off label use (for sebborhea keratosis) and had used the aldara for about 2-3 weeks for the SK's on my chest and back (it seems to work on some of them). So now, I'm wondering if the itching is related to one of these meds.
The only reported side effects of aldara, however, is itching at the spot where it's applied, and I had that, but it felt different from the non-specific, random itching I now feel throughout the day. I've discontinued the aldara.
I also had the SK's lasered off the week before (as the aldara was too slow and only worked on a few bumps). Then I wondered whether the laser (which stings a lot) could have inflamed the nerves in my body. ??
I'm generally healthy, athletic, and not overweight. I don't eat beef or pork, and avoid white flour and sugared products. Any suggestions? Would benadryl or the like help?
Without examining you it is impossible to say what you have.
It is certainly possible that food or medication allergies may be causing your itchiness. It is not uncommon to be allergic to either keflex or erythromycin.
There are various sytemic disorders that are associated with itchiness - most notibly some liver/gall bladder disorders such as primary biliary cirrhosis.
You may want to discuss whether benedryl or steroids would help with your itchiness. If it continues, you may want to inquire about referral to an allergy specialist who can do further testing to find out what you're allergic to. Another consideration would a dermatologist to further evaluate any rashes.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
yes you may be reacting from keflex. i took that antibiotic for infection and i almost died from hives and rashes. they tore my whole arm and i was so uncomfortable and could not sleep until i took benadryl. the hives were the worst thing to experience in life b/c they appear and reappear when they felt like it and you will be so scared that you will think it is life threatning but benadryl did it and ever since then i pray i never have to take any medication again (God willing)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.